MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI DISTAL EXTENSION SIZE 5/220MM RADIUS; PROSTHESIS, RIB REPLACEMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI DISTAL EXTENSION SIZE 5/220MM RADIUS; PROSTHESIS, RIB REPLACEMENT
Model Number 04.641.115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is not implanted/explanted.Complainant device is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that two distal 220mm vertical expandable prosthetic titanium rib ii (veptr ii) size 4 and size 5 rods broke when the surgeon was bending the rods to contour them as per the size of the patient¿s rib cage during a thoracic surgery.The patient came in for a planned revision on (b)(6) 2017 to expand and adjust the rods.While contouring the new rods, they broke towards the expansion point where it converts to the rectangle shape.The rods broke when the surgeon was bending it with the aid of a rod bender outside the patient.The breakage occurred in situ.The procedure was completed successfully with the help of other readily available rods from the sets.There was 60 minutes of surgical delay reported to complete the procedure and the patient outcome was reported to be fine.Lateral rib hook and distal 220 rod was explanted during hardware removal.Concomitant device (s) reported: rod bender (unknown part and lot number, unknown quantity).This report is for one (1) ti distal extension size 5/220mm radius.This is report 2 of 2 for complaint (b)(4).

Brand Name
TI DISTAL EXTENSION SIZE 5/220MM RADIUS
Common Device Name
PROSTHESIS, RIB REPLACEMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7129444
Report Number2939274-2017-50369
Device Sequence Number1256103
Product Code MDI
UDI-Device Identifier10705034750507
UDI-Public(01)10705034750507(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142587
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.641.115
Device Catalogue Number04.641.115
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2017
Initial Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1